# SDR CA040423001

- Difficulty date: April 13, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Make and model: Piper PA-28-140
- Aircraft time: 8,671 hours
- Engine: Lyc O320E3D
- Propeller: Snsnch 74DM
- System (JASC): 7603 · Power Lever
- Part: Bolt
- Part number: AN37
- Condition: Failed
- Location: Power Lever
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

THE PILOT WAS UNABLE TO CHANGE PWR SETTINGS IN FLT AS THE THROTTLE DID NOT RESPOND FROM MOVEMENTS IN THE PWR LVR. THE A/C IMMEDIATELY RETURNED FOR AN UNEVENTFUL LANDING WITH THE RPM SET AT 2300.  INSPECTION OF A/C FOUND THAT THROTTLE CNTRL WAS DISCONNECTED FROM CARBURETOR THROTTLE ARM. THE ATTACHING HARDWARE WAS MISSING AND NOT RECOVERED DUE TO OPEN NATURE OF LOWER COWING. THE SPHERICAL ROD END ASSY WAS FOUND STIFF AND COULD NOT BE ROTATED BY NORMAL HAND PRESSURE. IT IS SUSPECTED THAT BOLT HAD FRACTURED DUE TO FATIGUE OVER TIME AS THIS BOLT IS ON CONDITION ITEM AND THE AGE IS UNKNOWN. ALSO THE STIFF ROD END BEARING MAY HAVE AFFECTED THE FAILURE OF THE BOLT.
